MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 213524
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Pin (213524) tip broke off in tibia upon insertion.Surgeon attempted to put pin in tibial crest of male patient with dense bone (according to surgeon).Case type: pka.Post x-ray attached.
 
Event or Problem Description
Pin (213524) tip broke off in tibia upon insertion.Surgeon attempted to put pin in tibial crest of male patient with dense bone (according to surgeon).Case type: pka.Post x-ray.
 
Additional Manufacturer Narrative
Reported event: pin (213524) tip broke off in tibia upon insertion.Surgeon attempted to put pin in tibial crest of male patient with dense bone (according to surgeon).Case type: pka , post x-ray.Product evaluation and results: the product was unavailable for inspection as the product was not returned.The post op x-ray provided shows a radiopaque object in the typical location and similar size for the bone pin tip.Product history review: review of the product history records indicate (b)(4) devices were manufactured under lot no 48011117 and accepted on 12-21-17.Review of the product history records indicate (b)(4) devices were manufactured under lot no 48011117 and accepted on 12-22-17.Review of the product history records indicate (b)(4) devices were manufactured under lot no 48011117 and accepted on 12-22-17.Complaint history review: a review of complaints in trackwise related to p/n 213524, l/n 48011117 shows no additional complaints under investigation related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs 1470754 and capa 1480798 are associated with the product and failure mode reported in this event.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8125796
Report Number3005985723-2018-00699
Device Sequence Number13883488
Product Code OLO
UDI-Device Identifier07613327412369
UDI-Public07613327412369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213524
Device Lot Number48011117
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;